EconPapers    
Economics at your fingertips  
 

Estimation and Model Selection of Semiparametric Multivariate Survival Functions under General Censorship

Xiaohong Chen (), Yanqin Fan, Demian Pouzo and Zhiliang Ying
Additional contact information
Yanqin Fan: Dept. of Economics, Vanderbilt University
Demian Pouzo: Dept. of Economics, Columbia University
Zhiliang Ying: Dept. of Statistics, Columbia University

No 1683, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: Many models of semiparametric multivariate survival functions are characterized by nonparametric marginal survival functions and parametric copula functions, where different copulas imply different dependence structures. This paper considers estimation and model selection for these semiparametric multivariate survival functions, allowing for misspecified parametric copulas and data subject to general censoring. We first establish convergence of the two-step estimator of the copula parameter to the pseudo-true value defined as the value of the parameter that minimizes the KLIC between the parametric copula induced multivariate density and the unknown true density. We then derive its root--n asymptotically normal distribution and provide a simple consistent asymptotic variance estimator by accounting for the impact of the nonparametric estimation of the marginal survival functions. These results are used to establish the asymptotic distribution of the penalized pseudo-likelihood ratio statistic for comparing multiple semiparametric multivariate survival functions subject to copula misspecification and general censorship. An empirical application of the model selection test to the Loss-ALAE insurance data set is provided.

Keywords: Multivariate survival models; Misspecified copulas; Penalized pseudo-likelihood ratio; Fixed or random censoring; Kaplan-Meier estimator (search for similar items in EconPapers)
JEL-codes: C14 C22 G22 (search for similar items in EconPapers)
Pages: 38 pages
Date: 2008-11
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations:

Published in Journal of Econometrics (2010), 157(1): 129-142

Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d16/d1683.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
Journal Article: Estimation and model selection of semiparametric multivariate survival functions under general censorship (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1683

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().

 
Page updated 2025-03-30
Handle: RePEc:cwl:cwldpp:1683